MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE ID; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3 date of event: the exact event date is unknown.This is for the same event as manufacturer reports 2124215-2024-47971.
 
Event or Problem Description
It was reported that during the procedure, the fiber tip was broken after a short amount of time lasing.The procedure was completed with another fiber and no patient complications reported.This is the second the two complaints.
 
Additional Manufacturer Narrative
B3 date of event: the exact event date is unknown.Upon receipt at our quality assurance laboratory, the fiber underwent a thorough analysis.The fiber was received in one piece; there were no anomalies in the fiber body.Visual inspection found that the fiber tip was broken.Therefore, the reported event was confirmed.Additionally, the aim beam was bright and distorted due to tip break.It is likely that procedural conditions, such as physician technique, size and composition of the material being ablated, may have contributed to the fiber tip break.The instructions for use (ifu) instructs that care should be exercised with the glass tip to avoid severe impact or side stresses that may fracture the tip.This is for the same event as manufacturer reports 2124215-2024-47971.
 
Event or Problem Description

Brand Name
FLEXIVA PULSE ID
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19988661
Report Number2124215-2024-48592
Device Sequence Number18278704
Product Code GEX
UDI-Device Identifier08714729978701
UDI-Public08714729978701
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model Number2130-02
Device Catalogue Number2130-02
Device Lot Number0031624212
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown